Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 1, NWS San Angelo, TX

January 21, 201724 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 21, 2017, 2:42 AM CST for 24 counties in Texas. It took effect at Jan 21, 2017, 12:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 2:42 AM CST (08:42 UTC)
In effect from
Jan 21, 2017, 12:00 PM CST
Expired
Jan 22, 2017, 3:00 PM CST
In force
27 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2624 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS74 KSJT 210842
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
242 AM CST SAT JAN 21 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL MOVE ACROSS THE
TEXAS PANHANDLE AND INTO OKLAHOMA TODAY. THIS LOW WILL CREATE VERY
STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY...ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-220000-
/O.NEW.KSJT.WI.Y.0001.170121T1800Z-170122T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
242 AM CST SAT JAN 21 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...NOON TO 6 PM CST THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
321 
WWUS74 KSJT 212126
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CST SAT JAN 21 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS
THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW
WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS
TODAY THROUGH TONIGHT AND INTO SUNDAY.

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400-
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
326 PM CST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-071>073-076>078-221400-
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA
326 PM CST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER
  WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND
  SUNRISE SUNDAY MORNING.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
275 
WWUS74 KSJT 220348
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CST SAT JAN 21 2017

...HAZARDOUS WINDS TONIGHT INTO SUNDAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS
THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW
WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS
TODAY THROUGH TONIGHT AND INTO SUNDAY.

TXZ071-072-076-077-221400-
/O.NEW.KSJT.HW.W.0001.170122T0500Z-170122T1600Z/
/O.NEW.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T0500Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
948 PM CST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST SUNDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 10 AM TO 3 PM CST SUNDAY. 

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE
  POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING...
  WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER...
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO
  BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
948 PM CST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221400-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
948 PM CST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. 
  HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN 
  MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. 

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
072 
WWUS74 KSJT 220741
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
141 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TONIGHT INTO SUNDAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS
THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW
WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS
TODAY THROUGH TONIGHT AND INTO SUNDAY.

TXZ071-072-076-077-221545-
/O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
141 AM CST SUN JAN 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
3 PM CST THIS AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE 
  POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... 
  WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO 
  BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221545-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
141 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221545-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
141 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. 
  HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN 
  MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. 

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
011 
WWUS74 KSJT 221120
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO
MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW
WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS
ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON.

TXZ071-072-076-077-221615-
/O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
520 AM CST SUN JAN 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...EARLY THIS MORNING...30 TO 40 MPH WITH GUSTS TO NEAR 50
  MPH. THEN...WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH
  WITH GUSTS NEAR 40 MPH.

* IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221615-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
520 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH THIS AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221615-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
520 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
662 
WWUS74 KSJT 221605
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO
MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW
WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS
ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON.

TXZ071-072-076-077-222100-
/O.EXP.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.000000T0000Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
1005 AM CST SUN JAN 22 2017

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...THE HIGH WIND WARNING HAS EXPIRED...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 40
  MPH.

* IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ049-054-064>066-073-078-098-099-113-114-127-128-139-140-154-
155-168>170-222100-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-CONCHO-SUTTON-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
EDEN...SONORA...HASKELL...THROCKMORTON...WOODSON...STAMFORD...
ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
1005 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH THIS AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:37 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 20, 11:37 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1137 PM CST Fri Jan 20 2017

.AVIATION...
/06Z TAFS/

No significant changes necessary to the previous TAF package
except to add a line for changes occurring around/after 00Z
tomorrow evening. VFR conditions expected through the next 24
hours, with the main concern being gusty winds over 20 knots
tomorrow afternoon and evening. West to southwest winds will
remain gusty through the 00Z timeframe tomorrow at KABI and KSJT,
while diminishing at KSOA, KBBD, and KJCT. Winds are expected to
then pick up once again later tomorrow night, especially at KSJT.
20

&&

.PREV DISCUSSION... /issued 539 PM CST Fri Jan 20 2017/

AVIATION...
/00Z TAFS/

VFR conditions expected through the next 24 hours. Winds have
diminished to around 10 knots or less this evening, and have lost
their gusts. Winds will pick up out of the southwest again by mid
to late morning on Saturday. Winds will pick up to between 20 and
25 knots sustained with gusts to around 30 knots at KSJT and KABI.
These winds should continue through the afternoon hours. There may
also be a few showers around during the afternoon hours which may
aid in producing gusts across the area. 20

PREV DISCUSSION... /issued 344 PM CST Fri Jan 20 2017/

SHORT TERM...
(Tonight and Saturday)

SHORT TERM...
(Tonight and Saturday)

Breezy southwest to west winds will weaken late this afternoon as
a surface low in SE Colorado moves northeast. Fairly benign
weather tonight. Lows will be mainly in the 40s...with lighter
winds and increasing mid and upper level cloudiness. A few low
lying and protected areas, however, may see upper 30s, especially
along the San Saba and Llano River Valleys.

Another upper low, however, will be developing in the Panhandle
Saturday, and strong southwest to west winds of 20 to 30 mph are
expected to develop late morning across the Concho Valley and Big
Country. Fire weather conditions will be elevated Saturday
afternoon, but relative humidity values are not expected to fall
below critical values of 20 percent.

A few light showers are possible Saturday, mainly in the
afternoon, as mid level moisture wraps around the upper low. Kept
mention of an isolated thunderstorm, but potential will be more on
the remote side with only weak instability present.

LONG TERM...
(Saturday Night through Friday)

Very windy conditions will increase even more on Saturday Night.
Rapidly developing surface low will significantly tighten the
pressure gradient. Both the GFS and the NAM show 65 to 70 knot
winds at 850 mb between midnight and sunrise Sunday morning. Given
the overnight conditions, not all of these winds will mix to the
surface, but some of it likely will. Strongest wind speeds look to
be south of a San Angelo to Brownwood line, where wind speeds may
gust 45 to 50 mph or more.

AS the low moves away, wind speeds should begin to decrease
through the day on Sunday. Temperatures at or above normal to
start the week off, before a cold front drops through the area
Tuesday night. Afternoon highs drop about 20 degrees, back into
the 50s for mid to late week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 47  68  44  60 /   5  20   5   0
San Angelo 	 43  71  44  65 /   5  20   5   0
Junction 	 43  74  46  66 /   5  20  10   0
Brownwood 	 42  70  44  62 /   5  20  10   0
Sweetwater 	 46  65  43  60 /   5  20   5   0
Ozona      	 40  70  42  64 /   5  20   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jan 20, 1:56 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CST FRI JAN 20 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
156 PM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS FROM THE SOUTHWEST TO WEST WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
OF 40 TO 50 MPH...ARE POSSIBLE SATURDAY NIGHT THROUGH MID
AFTERNOON SUNDAY. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED FOR
HIGH PROFILE VEHICLES...SUCH AS MOTORHOMES...VEHICLES PULLING
TRAILERS...AND COMMERCIAL TRUCKS WITH TRAILERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.